Texas, 2015

Hail and Damaging Winds in Texas, April 18, 2015

April 18, 2015 · NWS HGX · 3 events in 3 counties and zones

An upper level low entering the southern Plains, with the southern branch of the jet stream riding into eastern Texas, placed the area under a very favorable upper level pattern for the formation and sustainability of strong to severe afternoon into evening thunderstorms. A southwestern shortwave disturbance passage during the afternoon initiated a third successive day of regional severe weather.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

An upper level low entering the southern Plains, with the southern branch of the jet stream riding into eastern Texas, placed the area under a very favorable upper level pattern for the formation and sustainability of strong to severe afternoon into evening thunderstorms. A southwestern shortwave disturbance passage during the afternoon initiated a third successive day of regional severe weather. Western storms tracking into southeastern Texas's moist and unstable air mass remained alive and strengthened to severe limits as the convective activity tracked south and east.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 18, 7:57 PM CST, 1 hour 51 minutes earlier.

Area forecast discussion, Apr 18, 7:57 PM CST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
857 PM CDT SAT APR 18 2015

.DISCUSSION...
WATCHING A LINE OF STRONG/SEVERE STORMS HEADING TOWARD OUR WESTERN
COUNTIES THIS EVENING. AT THIS TIME...SPC WAS NOT PLANNING ON ISSUING
ANY WATCHES WITH THIS STORM COMPLEX. IF THE LATEST RUN OF THE HRRR
IS CORRECT...EXPECT THESE STORMS TO WEAKEN AS THEY MOVE INTO AND
ACROSS OUR AREA.  42
&&

.PREV DISCUSSION... /ISSUED 610 PM CDT SAT APR 18 2015/

DISCUSSION...
SEE 00Z AVIATION DISCUSSION.

AVIATION...
SOUTHERN TAF SITES WILL ENDURE AN HOUR OR SO OF TSRA BUT AFTER
THAT THINGS LOOK TO FINALLY SETTLE DOWN. A DISTURBANCE OVER
CENTRAL TEXAS WILL MOVE EAST THIS EVENING AND COULD BRING A BAND
OF SHRA/TSRA ACROSS THE NORTHERN TAF SITES DURING THE MID EVENING.
THE HRRR INITIALIZED REASONABLY WELL AND HAVE LEANED TOWARD THAT
MODEL FOR TSRA CHANCES TONIGHT. FCST SOUNDINGS SHOW SOME
POTENTIAL FOR CLEARING SKIES LATER TONIGHT. THE GROUND REMAINS
SATURATED AND IF SKIES CLEAR...FEEL THE POTENTIAL FOR FOG...SOME
LOCALLY DENSE WILL BE HIGH. 43

PREV DISCUSSION... /ISSUED 445 PM CDT SAT APR 18 2015/

DISCUSSION...
SENT OUT AN UPDATED FORECAST PACKAGE AND RAISED POPS AREA WIDE DUE
TO ONGOING/DEVELOPING CONVECTION ACROSS THE COASTAL COUNTIES AND
OFF THE COAST...AND FOR DEVELOPING STORMS OUT WEST THAT THE MODELS
HAVE MOVING INTO THE AREA THIS EVENING. SOME OF THE STORMS COULD
HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE...WITH DAMAGING WINDS...
LARGE HAIL...AND LOCALLY HEAVY RAINFALL THE PRIMARY SEVERE WEATHER
THREATS.  42

PREV DISCUSSION... /ISSUED 340 PM CDT SAT APR 18 2015/

DISCUSSION...
THE UPPER LOW OVER EASTERN CO WILL OPEN UP AND SHEAR OUT OVER THE
PLAINS DURING THE NEXT DAY OR TWO. A COUPLE OF SHORTWAVE TROUGHS
MOVING OVERHEAD WILL BRING SCATTERED THUNDERSTORMS ACROSS SE TX
DURING A COUPLE OF EPISODES TONIGHT...THE FIRST DURING THE LATE
AFTERNOON AND EARLY EVENING AND THE SECOND FROM LATE EVENING
INTO THE OVERNIGHT PERIOD. CANNOT RULE OUT THE POSSIBILITY OF AN
ISOLATED OR STRONG THUNDERSTORM. ALTHOUGH THE MAIN STORM ACTION
WELL OFFSHORE OF THE COAST HAS BEEN STEALING MOST OF THE INFLOW
MOISTURE...THE LATEST SATELLITE TRENDS INDICATE THAT THE STORMS
NEAR MATAGORDA BAY WERE BEGINNING TO EXHIBIT COOLING CLOUD TOPS.
THERE IS ALSO A SLIGHT CHANCE THAT THE STORMS OVER THE FAR
SOUTHWESTERN SET OF COUNTIES MAY CONTAIN LOCALLY HEAVY RAINFALL
DURING THE REMAINING AFTERNOON HOURS. THE SECOND ROUND OF STORMS
WAS BEING FORECASTED BY THE HRRR AND TEXAS TECH WRF TO MOVE OVER
THE NORTHWESTERN AND NORTHERN SET OF COUNTIES BETWEEN ABOUT 9 PM
AND 2 AM OR SO. RAP FORECAST SOUNDING SHOW THE POTENTIAL FOR
ISOLATED STRONG OR SEVERE STORMS WITH THESE AS WELL.

HIGH PRESSURE SHOULD THEN BUILD OVERHEAD SUNDAY AND MONDAY AND
LOWER THE RAIN CHANCES. BOTH THE GFS AND ECMWF AGREE WITH ONSHORE
WINDS AND RAIN CHANCES RETURNING BY WEDNESDAY.

MARINE...
AN UPPER LEVEL DISTURBANCE WILL GENERATE SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL WATERS THIS EVENING.
SOME STORMS COULD BE STRONG. OTHERWISE...ONSHORE FLOW WILL PERSIST
THROUGH SUNDAY. A COLD FRONT WILL PUSH OFF THE COAST SUNDAY NIGHT
WITH MODERATE OFFSHORE WINDS IN ITS WAKE. WINDS WILL DIMINISH AND
VEER BACK TO THE SOUTHEAST BY LATE TUESDAY NIGHT AS HIGH PRESSURE
PUSHES OFF TO THE EAST. 47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      63  85  56  75  54 /  50  20  10  10  20
HOUSTON (IAH)              64  85  61  78  57 /  50  20  20  10  10
GALVESTON (GLS)            69  81  66  77  66 /  50  20  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...42
Hazardous weather outlook, Apr 18, 3:42 PM CST, 6 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
442 PM CDT SAT APR 18 2015

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-191200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
442 PM CDT SAT APR 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

EXPECT SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS
TO MOVE ACROSS THE AREA. SOME OF THE STORMS COULD BECOME STRONG OR SEVERE.
DAMAGING WINDS...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE EXPECTED
TO BE PRIMARY SEVERE WEATHER THREATS WITH THE STRONGER ACTIVITY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Apr 18, 4:54 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
554 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     10 WNW BAY CITY         29.03N  96.12W
04/17/2015                   MATAGORDA          TX   LAW ENFORCEMENT

            CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
            UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
            YARD.

&&

EVENT NUMBER HGX1500096

DCH
Local storm report, Apr 18, 4:56 PM CST, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
556 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     10 WNW BAY CITY         29.03N  96.12W
04/17/2015                   MATAGORDA          TX   LAW ENFORCEMENT

            CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
            UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
            YARD.

&&

CORRECTED EVENT TIME

EVENT NUMBER HGX1500096

DCH
Local storm report, Apr 18, 4:58 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
558 PM CDT SAT APR 18 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     13 NNW EDNA             29.13N  96.76W
04/17/2015                   JACKSON            TX   LAW ENFORCEMENT

            TREES DOWN ON ROUTE 283 NEAR MORALES...ESTIMATED 50-60
            MPH WIND GUST.

0615 PM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
04/17/2015                   HARRIS             TX   BROADCAST MEDIA

            HIGH WATER ON STREETS AND PARKING LOTS AT WEST ALABAMA
            AND SHEPARD...ALSO SHEPARD AND WESTHEIMER. NUMEROUS CARS
            STALLED DUE TO HIGH WATER ON WEST BELLFORT.

0618 PM     TSTM WND DMG     EL CAMPO                29.20N  96.28W
04/17/2015                   WHARTON            TX   EMERGENCY MNGR

            TREE DOWN ON BUNDY ROAD...IMPASSABLE. POWER OUTAGES. CR
            215 IMPASSABLE DUE TO HIGH WATER. POWER OUTAGES IN
            EASTERN PART OF WHARTON COUNTY.

0705 PM     TSTM WND DMG     10 WNW BAY CITY         29.03N  96.12W
04/17/2015                   MATAGORDA          TX   LAW ENFORCEMENT

            CLEMVILLE RESIDENT HAD DAMAGE TO BARN AND AC WINDOW
            UNIT...DAMAGE TO PUMP HOUSE...NUMEROUS TREES DOWN IN
            YARD.

0740 PM     HAIL             ANGLETON                29.17N  95.43W
04/17/2015  E2.50 INCH       BRAZORIA           TX   AMATEUR RADIO

            EGG TO TENNIS BALL SIZED HAIL IN ANGLETON.

0744 PM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
04/17/2015                   HARRIS             TX   AMATEUR RADIO

            MINOR STREET FLOODING AT SOUTH GESSNER AND BELFORT.

0748 PM     HAIL             OYSTER CREEK            29.00N  95.33W
04/17/2015  E1.00 INCH       BRAZORIA           TX   AMATEUR RADIO

            QUARTER SIZED HAIL AT OYSTER CREEK AND LANDERS.

0750 PM     HAIL             ANGLETON                29.17N  95.43W
04/17/2015  E1.00 INCH       BRAZORIA           TX   AMATEUR RADIO

            MULTIPLE QUARTER SIZED HAIL REPORTS AROUND ANGLETON.

0750 PM     TSTM WND DMG     ANGLETON                29.17N  95.43W
04/17/2015                   BRAZORIA           TX   LAW ENFORCEMENT

            CIRCUS TENT COLLAPSE AT THE ANGLETON
            FAIRGROUNDS...POLICE ON SCENE.

0753 PM     TSTM WND DMG     WEST COLUMBIA           29.14N  95.65W
04/17/2015                   BRAZORIA           TX   CITY OFFICIAL

            SIX POWER LINES DOWN ALONG HWY 35...ALSO MINOR FLOODING
            IN WEST COLUMBIA.

0754 PM     TSTM WND DMG     BRAZORIA                29.05N  95.57W
04/17/2015                   BRAZORIA           TX   LAW ENFORCEMENT

            A TREE FELL ON A 2 STORY HOUSE DESTROYING MUCH OF
            IT...A TREE FELL ON THE AMERICAN LEGION PAVILION...POWER
            OUT TO 75 PERCENT OF TOWN.

0755 PM     HAIL             LAKE JACKSON            29.04N  95.45W
04/17/2015  E1.50 INCH       BRAZORIA           TX   EMERGENCY MNGR

            PING PONG SIZED HAIL IN LAKE JACKSON...MANY TREE LIMBS
            AND SEVERAL TREES DOWN...LOCALIZED FLOODING FOR SEVERAL
            HOURS AFTER THE STORM PASSED...POWER OUTAGES.

0756 PM     FLASH FLOOD      RICHWOOD                29.06N  95.41W
04/17/2015                   BRAZORIA           TX   EMERGENCY MNGR

            STREET FLOODING IN RICHWOOD.

0757 PM     HAIL             DANBURY                 29.23N  95.35W
04/17/2015  E2.00 INCH       BRAZORIA           TX   AMATEUR RADIO

            2 INCH HAIL IN DANBURY AT SH 288 ALONG WITH ESTIMATED
            70 MPH WINDS.

0800 PM     HAIL             ANGLETON                29.17N  95.43W
04/17/2015  E1.00 INCH       BRAZORIA           TX   AMATEUR RADIO

            QUARTER SIZED HAIL AND 6 INCH TREE LIMBS DOWN DUE TO
            STRONG TSTM WINDS IN ANGLETON.

0800 PM     TSTM WND DMG     ANGLETON                29.17N  95.43W
04/17/2015                   BRAZORIA           TX   LAW ENFORCEMENT

            SEVERAL TREES AND NUMEROUS LIMBS DOWN THROUGHOUT THE
            CITY...MINOR FLOODING...POWER OUTAGES...TRAFFIC LIGHTS
            OUT.

0800 PM     TSTM WND DMG     ANGLETON                29.17N  95.43W
04/17/2015                   BRAZORIA           TX   AMATEUR RADIO

            QUARTER SIZED HAIL AND 6 INCH TREE LIMBS DOWN DUE TO
            STRONG TSTM WINDS IN ANGLETON.

0805 PM     HAIL             IOWA COLONY             29.44N  95.42W
04/17/2015  E1.00 INCH       BRAZORIA           TX   AMATEUR RADIO

            QUARTER SIZED HAIL 2 MILES SOUTH OF IOWA COLONY.

0810 PM     TSTM WND DMG     JAMAICA BEACH           29.19N  94.98W
04/17/2015                   GALVESTON          TX   LAW ENFORCEMENT

            ESTIMATED 80 MPH TSTM WIND GUSTS IN JAMAICA
            BEACH...ROOF BLOWN OFF OF A HOME.

0815 PM     TSTM WND DMG     ALVIN                   29.43N  95.25W
04/17/2015                   BRAZORIA           TX   EMERGENCY MNGR

            COUPLE OF TREES DOWN...ONE HOUSE STRUCK BY
            LIGHTNING...2 TRANSFORMER FIRES.

0815 PM     TSTM WND DMG     MANVEL                  29.48N  95.36W
04/17/2015                   BRAZORIA           TX   EMERGENCY MNGR

            TREE LIMBS AND POWER LINES DOWN IN MANVEL.

0823 PM     FLASH FLOOD      FRIENDSWOOD             29.51N  95.20W
04/17/2015                   GALVESTON          TX   NWS EMPLOYEE

            FRIENDSWOOD HIGH SCHOOL AREA HAS HIGH WATER RUNNING ON
            THE STREETS.

0829 PM     TSTM WND GST     3 WSW SOUTH HOUSTON     29.65N  95.28W
04/17/2015  M61 MPH          HARRIS             TX   ASOS

            WIND GUST OF 53 KNOTS MEASURED AT HOUSTON HOBBY AIRPORT
            ASOS.

0830 PM     TSTM WND DMG     NASSAU BAY              29.55N  95.09W
04/17/2015                   HARRIS             TX   TRAINED SPOTTER

            LARGE TREE DOWN ALONG WITH NUMEROUS TREE LIMBS DOWN IN
            NASSAU BAY.

0830 PM     HEAVY RAIN       PEARLAND                29.56N  95.28W
04/17/2015  E4.00 INCH       BRAZORIA           TX   EMERGENCY MNGR

            4 INCHES OF RAIN IN ONE HOUR WITH LOCALIZED FLOODING.

0840 PM     TSTM WND GST     2 NNE FRIENDSWOOD       29.55N  95.18W
04/17/2015  E60 MPH          HARRIS             TX   NWS EMPLOYEE

            ESTIMATED AT LEAST 60 MPH TSTM WIND GUSTS DURING 45-50
            MPH SUSTAINED WINDS. RECEIVED 2.96 INCHES IN COCORAHS
            RAINGAGE.

0845 PM     TSTM WND DMG     3 NNE FRIENDSWOOD       29.55N  95.18W
04/17/2015                   HARRIS             TX   NWS EMPLOYEE

            BILLBOARD COLLAPSED ONTO AN SUV AUTOMOBILE ON FM 2351.

0848 PM     FLOOD            PASADENA                29.66N  95.15W
04/17/2015                   HARRIS             TX   PUBLIC

            FLOOD WATERS IN HOME ON SCARSDALE ROAD IN PASADENA.

0848 PM     TSTM WND GST     NASSAU BAY              29.55N  95.09W
04/17/2015  M82 MPH          HARRIS             TX   NWS EMPLOYEE

            JOHNSON SPACE CENTER RECORDED 82 MPH TSTM WIND GUST
            FROM 152 FT ANEMOMETER...EST 65 MPH PLUS AT
            SURFACE...MANY SMALL TREES AND TREE LIMBS SNAPPED AND
            BLOWN OVER IN THE JOHNSON SPACE CENTER COMPLEX.

0850 PM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
04/17/2015                   HARRIS             TX   AMATEUR RADIO

            SOUTHBOUND FEEDER ROAD ALONG INTERSTATE 45 AT HOBBY
            AIRPORT IS IMPASSABLE DUE TO HIGH FLOODING WATER.

0901 PM     TSTM WND GST     6 SSE DANBURY           29.15N  95.30W
04/17/2015  M59 MPH          BRAZORIA           TX   MESONET

            59 MPH TSTM WIND GUST FROM BRAZORIA WILDLIFE REFUGE
            REMOTE AUTOMATED WEATHER SENSOR RAWS.

0905 PM     FLASH FLOOD      5 NNW WEBSTER           29.60N  95.15W
04/17/2015                   HARRIS             TX   NWS EMPLOYEE

            SOME IMPASSABLE STREETS IN THE CLEAR LAKE CITY
            NEIGHBORHOOD.

0905 PM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
04/17/2015                   HARRIS             TX   FIRE DEPT/RESCUE

            HARRIS COUNTY FIRE DEPARTMENT CONDUCTING WATER RESCUES
            OF DRIVERS TRYING TO GO THROUGH HIGH WATER.

0905 PM     FLASH FLOOD      PASADENA                29.66N  95.15W
04/17/2015                   HARRIS             TX   FIRE DEPT/RESCUE

            NUMEROUS ROADS FLOODED IN PASADENA...REPORT FROM
            PASADENA FIRE DEPARTMENT.

0905 PM     FLASH FLOOD      HOUSTON                 29.77N  95.39W
04/17/2015                   HARRIS             TX   PUBLIC

            SPUR 527 OF HWY 59 DOWNTOWN HOUSTON IS IMPASSABLE.

0908 PM     FLASH FLOOD      BELLAIRE                29.70N  95.46W
04/17/2015                   HARRIS             TX   PUBLIC

            DISABLED AUTOMOBILES IN BELLAIRE.

0909 PM     HEAVY RAIN       PASADENA                29.66N  95.15W
04/17/2015  M3.60 INCH       HARRIS             TX   COUNTY OFFICIAL

            3.60 INCHES OF RAINFALL IN A 30 MINUTE PERIOD IN
            PASADENA...THIS EQUALS THE 500 YEAR RECORD RAINFALL
            RATE. REPORTED BY HARRIS COUNTY FLOOD CONTROL DISTRICT.

0924 PM     MARINE TSTM WIND 2 E MORGAN'S POINT      29.68N  94.98W
04/17/2015  M41 MPH          HARRIS             TX   PORTS

            WIND GUST MEASURED AT MORGANS POINT PORTS.

0925 PM     FLOOD            LA PORTE                29.67N  95.04W
04/17/2015                   HARRIS             TX   PUBLIC

            APPROXIMATELY 40 FLOODED HOMES IN LA PORTE.

0950 PM     MARINE TSTM WIND 29 E GALVESTON          29.23N  94.41W
04/17/2015  M59 MPH          GMZ355             TX   BUOY

            WIND GUST MEASURED AT BUOY 42035.

0955 PM     MARINE TSTM WIND 23 E GALVESTON          29.18N  94.52W
04/17/2015  M70 MPH          GMZ355             TX   BUOY

            OFFSHORE RIG KHIH RECORDED 46G61 KNOT MARINE TSTM WIND.

&&

EVENT NUMBER HGX1500054 HGX1500089 HGX1500088 HGX1500096 HGX1500078
HGX1500056 HGX1500057 HGX1500058 HGX1500059 HGX1500081 HGX1500082
HGX1500092 HGX1500083 HGX1500060 HGX1500061 HGX1500084 HGX1500085
HGX1500062 HGX1500077 HGX1500093 HGX1500094 HGX1500064 HGX1500065
HGX1500071 HGX1500095 HGX1500068 HGX1500090 HGX1500066 HGX1500091
HGX1500067 HGX1500087 HGX1500069 HGX1500072 HGX1500073 HGX1500074
HGX1500075 HGX1500070 HGX1500080 HGX1500076 HGX1500079 HGX1500086

DCH
Special weather statement, Apr 18, 8:23 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
923 PM CDT SAT APR 18 2015

TXZ163-176-195-196-198-190315-
MADISON TX-GRIMES TX-BURLESON TX-HOUSTON TX-BRAZOS TX-
923 PM CDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOUSTON...BURLESON...
MADISON...BRAZOS AND NORTHWESTERN GRIMES COUNTIES UNTIL 1015 PM
CDT...

AT 922 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR EUSTACE TO 6 MILES
NORTH OF FRANKLIN TO NEAR TAYLOR...AND MOVING EAST AT 40 MPH.

DIME SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...
AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLLEGE STATION...BRYAN...CROCKETT...MADISONVILLE...
CALDWELL...AUSTONIO...GRAPELAND...SNOOK...KURTEN...LATEXO...WIXON
VALLEY...MIDWAY...KYLE FIELD...NORMANGEE...IOLA...DEANVILLE...
CHRIESMAN...NORTH ZULCH AND WECHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3157 9520 3100 9566 3032 9674 3056 9696
      3070 9656 3074 9646 3091 9635 3107 9605
      3109 9577 3136 9566 3147 9574 3148 9572
      3151 9574 3159 9528
TIME...MOT...LOC 0222Z 264DEG 34KT 3229 9604 3112 9649 3055 9736
Special weather statement, Apr 18, 9:15 PM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1015 PM CDT SAT APR 18 2015

TXZ163-164-176-177-195>199-210>212-190415-
MADISON TX-TRINITY TX-GRIMES TX-AUSTIN TX-BURLESON TX-WALKER TX-
WALLER TX-COLORADO TX-WASHINGTON TX-HOUSTON TX-BRAZOS TX-
MONTGOMERY TX-
1015 PM CDT SAT APR 18 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COLORADO...
HOUSTON...SOUTHEASTERN BURLESON...WASHINGTON...WESTERN TRINITY...
NORTHWESTERN AUSTIN...MADISON...WALKER...SOUTHEASTERN BRAZOS...
NORTHWESTERN WALLER...NORTHWESTERN MONTGOMERY AND GRIMES COUNTIES
UNTIL 1115 PM CDT...

AT 1012 PM CDT...DOPPLER RADAR WAS TRACKING A LONG LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF GRAPELAND
TO 6 MILES EAST OF KURTEN TO NEAR SNOOK TO NEAR GIDDINGS TO 10 MILES
NORTHWEST OF WAELDER...AND MOVING EAST SOUTHEAST AT 40 MPH.
STRENGTHENING IS POSSIBLE...AND SEVERE THUNDERSTORM WARNINGS MIGHT
BE NEEDED.

NICKEL SIZE HAIL...WINDS IN EXCESS OF 40 MPH...FREQUENT LIGHTNING...
AND BRIEF LOCALLY HEAVY RAINFALL WILL ALL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
COLLEGE STATION...BRYAN...HUNTSVILLE...BRENHAM...NAVASOTA...
CROCKETT...HEMPSTEAD...MADISONVILLE...BELLVILLE...AUSTONIO...
WASHINGTON...TRINITY...WEIMAR...GRAPELAND...SOMERVILLE...LOVELADY...
SNOOK...RIVERSIDE...BEDIAS AND KENNARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3158 9517 3147 9510 3138 9495 3034 9580
      3006 9610 2958 9684 2963 9687 2996 9657
      3015 9665 3016 9679 3030 9664 3032 9670
      3109 9595 3109 9577 3127 9573 3132 9566
      3140 9570 3155 9558
TIME...MOT...LOC 0312Z 329DEG 35KT 3144 9564 3082 9615 3055 9643 3014
9688 2980 9741

The radar

The Houston radar (KHGX), 159 km away, was scanning. The volume nearest the first event began at 03:46 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind, 1 hail. Local standard time, as filed.

Hail, Walker

When
April 18, 9:48 PM CST
Where
Walker County, 6.58 mi NNE of Crabbs Prairie
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
30.830, -95.610

Nickel sized hail was reported to the north northwest of Huntsville.

Thunderstorm Wind, Washington

When
April 18, 10:04 PM CST
Where
Washington County, 0.69 mi S of Brenham
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.160, -96.400

Thunderstorm winds downed a tree.

Thunderstorm Wind, Polk

When
April 18, 10:47 PM CST
Where
Polk County, 1.37 mi ENE of Livingston
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.710, -94.910

Thunderstorm winds downed a tree off of Highway 190 to the east of Livingston.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, April 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 572583, 572586, 572587.